CSN Login
Members Online: 3

You are here

Feet are Itching

Annabelle41415's picture
Annabelle41415
Posts: 6434
Joined: Feb 2009

I have neuropathy in my hands and feet (mostly feet) and they itch so bad. Like you need to take an ink pin or something sharp to itch it, but the itch just doesn't go away. I wondered if anyone else has experienced this. I don't know if this has something to do with the nerves or not, but it is very irritating.

Kim

abmb's picture
abmb
Posts: 311
Joined: Sep 2009

My husband's hands and feet don't itch, his hands have been burning with almost every treatment which does fade after about a week to a week and a half. This past time though his feet were affected. I did notice the last 2 treatments that his hands had swelled up also. Having another treatment tomorrow, he is going to ask for a lighter dose of meds to see if this helps. I am not for that option, since he usually only gets partial treatments to begin with, but I decided in the beginning that decision is up to him. Take care and I hope that your symptoms do subside. Margaret

dianetavegia's picture
dianetavegia
Posts: 1953
Joined: Mar 2009

The top of my left foot, near my toes, itches every day. My right foot itches but I can't tell WHERE it is itching. I'd swear I have athletes foot the way it itches!

lizzydavis's picture
lizzydavis
Posts: 893
Joined: May 2009

Hi Kim, I know what you are talking about! I believe it is from the Xeloda. I have the very same itching on the bottom of my feet. My hands are peeling some. I went to a Feed and Seed store and bought "PRIORITY CARE Udder BALM". This balm is really rich and not the kind that you buy at Walmart. Craig told me about Bag Balm which you can purchase in a square tin from a Feed & Seed store. I like this Priority Care because it is in a tube and it has frost protection, sun screen, with Vitamins A, D, and E and Aloe Vera. It is sold for cows but it really helps my feet. I put it on generously at night and put socks on before I go to sleep and in the morning.

coloCan
Posts: 1956
Joined: Oct 2009

For some reason never felt anything during first round of chemo, as far as toes go-felt a hell of alot other pains!!. Only AFTER colostomy did my toes start tingling and feel a little strange.Hope your discomfort abates ASAP. Sorry I can;t offer any solutions....Steve

dianetavegia's picture
dianetavegia
Posts: 1953
Joined: Mar 2009

Lizzy, both Kim and I only had FOLFOX, 12 tx's. No Xeloda. We're both several months out of chemo.

Hubby wonders if this is the nerves regenerating. I'm not sure what it is but I try to ignore it!

My neuropathy is still getting worse. More clumsy than before. Sometimes I feel it to my elbows and knees (to a small degree). I'm just thankful for the Oxi and the job it does.

Diane

lizzydavis's picture
lizzydavis
Posts: 893
Joined: May 2009

Oops. Kim, can you find Udder Balm? If not, I will send you some. Let me know.

Annabelle41415's picture
Annabelle41415
Posts: 6434
Joined: Feb 2009

Oh my, I could have sworn I wrote you back about this. I've seen the bee balm but never the udder balm. I will go to the pharmacy or GNC and see if they have it. Thank you for offering to send it, that is sweet of you. It does drive me crazy though especially when I'm laying in bed.

Hugs! KIim

dianetavegia's picture
dianetavegia
Posts: 1953
Joined: Mar 2009

Right on the shelves. :o)

jams67's picture
jams67
Posts: 927
Joined: May 2006

Try Eucerin or the udder cream and on the neuropathy tingles try something like Biofreeze. The Biofreeze and other products for muscle aches seems to confuse the nerves.
Jo Ann

P_I_T_A's picture
P_I_T_A
Posts: 133
Joined: Oct 2009

I just finished my first FOLFOX Tx today. Now that it's getting a little colder in the evening, my feet tingle ocassionally, but it's rather mild. I'm assuming since this is just the first treatment it will just get worse. I'll have to remember the Biofreeze suggestion for later, thanks. The only other noticable side effect I'm having is this "lock jaw" sensation in the back of my jaw when I first start chewing, but that to eventually subsides the more I chew.

-DJ

Buzzard's picture
Buzzard
Posts: 3073
Joined: Aug 2008

First off Kim if they itch, scratch em, or better yet have hubby scratch em. Secondly try some hydrocortisone cream. It may be they simply need some TLC...(hubby again comes onto scene) so try those 2 items and if neither work, blame Phil...LOL

Secondly "Lockjaw" doesn't get better until the oxy goes away...each new food in mouth has its own "appeal" kind of like a lemon drop at first bite.....if it doesn't go away after you finish the oxal, then maybe a tetanus shot will do the trick.....Good luck , Buzzard

johnnybegood's picture
johnnybegood
Posts: 1122
Joined: Oct 2008

kim as you know i have been fighting this f$%^#@ neuropathy that is constant 24/7 my whole body feels as if it is vibrating.luckily i dont have the itchy feeling but if i did along with all this pain i am in i surley would think about taking to many pills if you know what i mean.i have even started back smoking only about 3 to 4 cigs a day trying to see if it will make the pain of this damn oxy side effect go away.good luck to you but for me almost 4 months out of chemo and still living in pain even 1 year and 3 months since i was dx.........johnnybegood

dianetavegia's picture
dianetavegia
Posts: 1953
Joined: Mar 2009

My neuropathy has worsened. My whole body vibrates, too. When I look down, I feel like a tiny sonic boom went off in my feet. LOL

If Kim's itch is like mine, it's almost like a phantom itch. I'm not even sure where to scratch. No rash or cracks, no dryness, etc.... just an intense itch. I'd like to think that's our nerves healing themselves. :o)

Annabelle41415's picture
Annabelle41415
Posts: 6434
Joined: Feb 2009

Yes, it's an intense itch comes from very deep down and no matter how hard I itch it doesn't relieve it. I'm going to get some of that udder balm like Lizzy suggested and see if that words. I do believe it could be the nerves coming back together or "waking" up from this oxy.

Sorry Johnnybegood you are having so much problem with this still. Did you go to the neurologist yet on this? Boy I sure have thought about smoking again many times. I hope you get some relief very soon.

This oxy was a nasty drug. I was fortunate that I was able to go through my whole treatment without reduction even though I wanted too.

Kim

Subscribe to Comments for "Feet are Itching"